I am 39 y/o and having problems. I have had migraines every other month for several years now around the time of my period. In the past 6 months, I have developed hives around ovulation and now every other month around my period I have developed facial swelling, lips swelling, tingling in mouth. I am thinking that I am having hormone allergies. I am on xyzal but can only take a half tablet because of the jitters. Even the half tab doesn't make me feel right. I am now having to carry an epi pen and benadryl just in case. I am wondering about getting a hysterectomy and removing the ovaries just because the symptoms every month are scary and affecting my life. Any other suggestions or would the above help eliminate the problem. My mother went through menopause at 39-40 and I believe I am in perimenopause due to several other symptoms, Please help
Ovulation and menstrual cycle are two such phenomenon which is associated with rapid hormone changes every month. To stimulate ovulation, progesterone levels increase while estrogen levels decrease.These hormonal changes cause the body a great deal of stress and stress is one of the important factors thought to be causing hives.although urticaria usually is idiopathic,but stress is an important causative factor.See,hysterectomy is not the initial solution to this problem.Regular medications with antihistaminics and steroids during hives flare up has shown that in approximately 75% of patients, chronic hives are found to gradually or spontaneously diminish within 6-8 months. In 90-95% of cases, the symptoms disappear within 2 years.
So I would sincerel;y advise you to consult an allergist and discuss this problem with him.
Hope it helps.Take care and pls do keep me posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.